Hi--- I on my 4th week of sub cut mthx 20ml after being on tablets since oct 2014. As it suited my day better I injected first thing last we'd morn on an empty stomach. Could that account for the horrendous stomach cramps and nausea I have now got? The nausea us worse now than when I was on tablets. Hope everyone is having a lovely extended weekend. Thanks ☺

24 Replies

  • Personally I always inject just before bedtime, and after a milk drink. It definitely helps to avoid the worst of the side effects. Hope you find a better way, and don't suffer like that again! M x

  • Thanks-- I stupidly thought that with injecting, it wouldn't matter that I had an empty stomach. I also took my hydrox at the same time so that I wouldn't forget. I've felt dreadful ever since!! Self inflicted !!!😡

  • We all do it....I've done some really stupid things. Last one was to try and convince myself that an infected toe would get better if I ignored it.......bad mistake! ! I always comfort myself with the fact that I 'll never do it again! ........hopefully! !

    Do hope you feel better soon. M x

  • Thank you M x

  • Hiya Jacki. I inject my MTX on a Wednesday morning, always have & never had tum problems. I've been on 15mg for 6 years & just had an increase to 17.5mg with the intention of reaching 20mg (problematic feet, you know about that!) but my bloods aren't particulary good just now so doubtful I'll make it. I take my morning meds with a glass of water & then have a coffee, I can't face anything to eat for breakfast so never have anything of substance on my tum il lunch. So is this a recent thing, just this week or has it only happened since you changed to subcut? I'm asking as you've just been on a plane & it's all to easy in that atmosphere to pick something up. Not saying it may not be the MTX it's just it does sometimes get the blame for anything which suddenly starts ailing us, you know how it is & it does seem odd that you're into your sixth month & may be reacting adversely to it.

    As Mavis has said some people prefer to inject or take tablets before bed with the idea of sleeping through any side effects but I've never done that. I've also read on here that some eat porridge, that would certainly put a lining on it, might be worth a try? As always if it continues do report it to your team.

    Settled back into the uncertainty of our weather?! Lovely day today though, set fine for the rest of the break. Have a lovely Easter Jacki. P x

  • Thanks P--- wondered re the plane myself-"whatever caused it its horrid. Was feeling nauseous on tablets --'that's why they changed me to sub cut--'it seems that I can't tolerate anything over 17.5. I'm taking a ppi and 3 anti sickness pills daily plus 6 FA weekly and this nausea is not shifting! Yep lovely day today- actually tried a walk on BP prom to see if fresh air might help but it didn't. So sorry re your bloods chick --- might they add something else to the mix? X

  • Then you & I could be in a similar position but for different reasons! We talked through the options..... increasing the steroids (though that would have to be a short term option), an additional DMARD, another med (the name of which escapes me & h has now gone to bed so can't ask him) or an increase in MTX. We both favoured the latter as I do so well on it otherwise but having the issue of going straight from 15mg to 20mg was why it was thought 2.5mg increments & fortnightly testing to keep an eye on my levels would be prudent. My bloods are lowering so had an extra taken last Tuesday to check for anaemia & my LFT's are rising. We'll see how they are in another week but I'm not holding my breath getting up to 20mg.

    I know you'll be taking the ppi anyway but I wouldn't have thought it would make any difference as subcut goes directly into the blood stream & not through the gastrointestinal tract as tablets do. But, if it continues to be as it is now or eases off & then occurs again next time you inject, report it to your team so they're aware, they may ask you to stop it for a week to see if eases, whatever it should be at least recorded, it may be as you say that you don't tolerate anything over 17.5mg.

    So you were one of the many piling in today! We got stuck in the traffic going that way after shopping, we'll never learn! x ;)

  • We might even have been in the same queue in Tesco and not known it!! Going to ring nurse on Tues and see what she says. That'll teach me for posting on here last week how well I felt and for taking boxes of chocs to the clinic to thank all the staff for giving me my life back!!!! 😈xx

  • Yes, we were in Tesco's, it's the only supermarket which always has freesias & I also wanted to pop into the Clarks outlet as well to see if there were any suitable sandals, no joy there though. We also had the car washed in the huge machine on the same road, think it deserved it as it was absolutely sand blasted following the wind last week!

    That was a nice thought, the chocs. I did the same for the nurses on the ward my h was on after his op & they were gratefully received though some may had been over indulging I think! Seemed such a small token really though, it really is exceptional in that unit they are so committed in their care each one of them, physios included.

    I'm sure they'll give good advice when you ring, let us know won't you. x

  • Hi thought I would reply .I have been on Methotrexate tablets 20mg and this evening I have been sick and I have very bad stomach cramps. Must be a Methotrexate thing in general .

  • Hope it eases soon x

  • I had to stop Methotrexate because it gave me tummy cramps

  • I'm just hoping it settles.

  • I came off mtx. And went to sulphasalazine. (With embrel) Feel so much better. I know mtx is a Godsend for some but now I am off it I realise how really dreadful I felt on it. I persevered as its a good drug for RA..but my quality of life wasn't good with constant unpredictable nausea making me anxious, not being able to eat. I am very slim so don't want to lose more weight, Thank goodness sulphasalazine appears to be working but without the 'yukky' awful feeling too, and I am back to enjoying my food!

    Hope it settles for you or think about a shuffle around with your drugs.

    TT x

  • Thanks -- it's never been as bad as this before. Hoping it will settle down as it really helps the RD. X

  • Mine got progressively worse over a period of about 4 years until I could tolerate no more. No one could say I didn't give it a good go. Hope it settles x

  • Thanks x

  • I had the same problems and had to stop the MTX after 2 years + so gave it a fair go. Hope it settles down for you but don't suffer in silence. There are others medications that can help. Good luck x

  • Thanks--- it's given me a life again so would hate to stop it x

  • I inject last thing at night and try to go to sleep as soon as possible afterwards. If I don't I start to feel queasy within about half an hour and can't sleep properly for ages. It's usually fine by the morning tho'. So I guess we're each very individual.

  • Thanks --- I Def won't inject or take hydrox on an empty stomach again x

  • If it is any help, I always inject after food and do not have any problems at the time but seem to feel really nauseous 2 days later! This has only started to happen since I started Embrel, which I inject 3 days before my Mtx. However, if I eat something when the nausea comes on it goes away quite quickly so that may be worth a try, also find that ginger helps, a small piece of stem ginger seems to help. Hope this is of some use.

  • Thanks--- ginger is now on my shopping list x

  • I hope it works for you, it certainly does seem to help. Hope the nausea passes, it is a horrible feeling. Sometimes we seem to be between the devil and the deep blue sea!!

You may also like...